MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPEED COMPRESSION IMPLANT KIT 09X10X10MM; STAPLE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPEED COMPRESSION IMPLANT KIT 09X10X10MM; STAPLE, FIXATION, BONE
Model Number SE-0910
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on an unknown date, the speed compression implant was incompatible with the insertion handle.There was no patient consequence.There is no further information available.This report is for one (1) speed compression implant kit 09x10x10mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
If the information is unknown, not available or does not apply, the section/field of the form is left blank.Reporter is a j&j employee.The speed compression implant kit 09x10x10mm (part# se-0910, lot# bse180741) was returned and received at us cq.Upon visual inspection, device was received in its original sealed package and the implant was deployed from the inserter and was freely moving inside the package, confirming the complaint condition.No other issues were identified with the returned device.Functional testing of the received test was not performed at cq as the device was received in its original sealed packaging and it was confirmed by visual inspection that the implant had been deployed from the inserter.Can the complaint be replicated with the returned device(s)? unable to perform.A dimensional inspection was not performed as the complaint condition was confirmed via visual inspection and the failure mode was known to be related to historical packaging configurations.Based on the date of manufacture, the current and manufactured revision of drawings were reviewed.Complaint confirmed? yes.The complaint condition was confirmed for the speed compression implant kit 09x10x10mm (part# se-0910, lot# bse180741).There is no indication that a manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that the most probable root cause for this type of complaint is the historical packaging design, with transit/handling being a contributing factor.No manufacturing related issue was identified and/or confirmed, therefore review to the specific prm and prm line is not required.However, change order 4551 was released on august 23, 2018 with an update to the packaging traveler for speed implants, indicating to package the loaded inserter with the release button facing down, instead of facing up, to avoid the tray pushing on it as seen on this complaint.The potential impact of the design to the complaint condition is addressed under capa.No further corrective action is deemed necessary at this time.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot part #: se-0910 lot #: bse180741 manufacturing site: biomedical enterprises, inc.Release to warehouse date: 31jul2018 expiration date: 31jul2023 no ncrs were generated during production.Device history review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
SPEED COMPRESSION IMPLANT KIT 09X10X10MM
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key13156149
Report Number2939274-2022-00007
Device Sequence Number4146790
Product Code JDR
UDI-Device Identifier00810633020111
UDI-Public(01)00810633020111
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberSE-0910
Device Catalogue NumberSE-0910
Device Lot NumberBSE180741
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/13/2021
Initial Report FDA Received Date01/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - INSERTION INSTRUMENTS: TRAUMA
Patient SexUnknown